Alert archive / Nevada / Wind Advisories in 2016

Wind Advisory 10, NWS Elko, NV

March 21, 2016Nye County, Nevada

NWS Elko, NV issued this wind advisory at Mar 21, 2016, 2:30 PM PDT for Nye County, Nevada. It took effect at Mar 22, 2016, 8:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2016, 2:30 PM PDT (21:30 UTC)
In effect from
Mar 22, 2016, 8:00 AM PDT
Expired
Mar 22, 2016, 5:44 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

County Nye County, NV

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2016-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2016-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4519 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

317 
WWUS75 KLKN 212130
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
230 PM PDT MON MAR 21 2016

NVZ040-221900-
/O.NEW.KLKN.WI.Y.0010.160322T1500Z-160323T0500Z/
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN
230 PM PDT MON MAR 21 2016

...WIND ADVISORY IN EFFECT FROM 8 AM TO 10 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 8 AM TO 10 PM PDT TUESDAY. 

* WINDS...NORTHWEST 25 TO 35 MPH...GUSTING TO NEAR 55 MPH.

* TIMING...STRONGEST GUSTS FROM LATE MORNING THROUGH LATE
  AFTERNOON. STRONGEST WINDS IN THE AREA BETWEEN
  GABBS...TONOPAH...AND ROUND MOUNTAIN. 

* IMPACTS...HIGH PROFILE VEHICLES SUCH AS TRAILERS AND SEMIS AND
  CRANES WILL HAVE DIFFICULTY STAYING LANES. LOOSE OBJECTS COULD
  BE BLOW AROUND OR AWAY. BLOWING DUST IS LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ030-220300-
/O.CON.KLKN.WI.Y.0009.000000T0000Z-160322T0300Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
230 PM PDT MON MAR 21 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS...SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS OF 35 TO 55 
  MPH. STRONGEST WINDS ARE EXPECTED ACROSS WESTERN HUMBOLDT 
  COUNTY...AS WELL AS THE HIGHER TERRAIN OVER THE ENTIRE COUNTY. 

* TIMING...WINDY CONDITIONS EXPECTED ALL AFTERNOON BEFORE
  TAPERING OFF AROUND SUNSET.

* IMPACTS...GUSTY WINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES...WITH BLOWING DUST POSSIBLE IN SOME AREAS 
  WHICH MAY REDUCE VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
4 follow-up statements
187 
WWUS75 KLKN 220258
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
758 PM PDT MON MAR 21 2016

NVZ030-220400-
/O.EXP.KLKN.WI.Y.0009.000000T0000Z-160322T0300Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
758 PM PDT MON MAR 21 2016

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

WINDS ARE DIMINISHING ACROSS HUMBOLDT COUNTY THIS EVENING. AS SUCH
THE WIND ADVISORY WILL EXPIRE AT 8 PM. 

$$

NVZ040-222100-
/O.CON.KLKN.WI.Y.0010.160322T1500Z-160323T0500Z/
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN
758 PM PDT MON MAR 21 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM PDT
TUESDAY...

* WINDS...NORTHWEST 25 TO 35 MPH...GUSTING TO NEAR 55 MPH.

* TIMING...STRONGEST GUSTS FROM LATE MORNING THROUGH LATE 
  AFTERNOON. STRONGEST WINDS IN THE AREA BETWEEN GABBS... 
  TONOPAH...AND ROUND MOUNTAIN.

* IMPACTS...GUSTY WINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH PROFILE
  VEHICLES...WITH BLOWING DUST POSSIBLE IN SOME AREAS WHICH MAY
  REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JR
391 
WWUS75 KLKN 221007
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
307 AM PDT TUE MAR 22 2016

NVZ040-230500-
/O.CON.KLKN.WI.Y.0010.160322T1500Z-160323T0500Z/
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN
307 AM PDT TUE MAR 22 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
10 PM PDT THIS EVENING...

* WINDS...NORTHWEST 25 TO 35 MPH...GUSTING TO NEAR 55 MPH.

* TIMING...STRONGEST GUSTS FROM LATE MORNING THROUGH LATE 
  AFTERNOON. STRONGEST WINDS IN THE AREA BETWEEN GABBS... 
  TONOPAH...AND ROUND MOUNTAIN.

* IMPACTS...GUSTY WINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH PROFILE
  VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JR
953 
WWUS75 KLKN 222113
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
213 PM PDT TUE MAR 22 2016

NVZ040-230500-
/O.CON.KLKN.WI.Y.0010.000000T0000Z-160323T0500Z/
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN
213 PM PDT TUE MAR 22 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS...NORTHWEST 25 TO 35 MPH...GUSTING TO NEAR 55 MPH.

* TIMING...STRONGEST GUSTS FROM LATE MORNING THROUGH LATE 
  AFTERNOON. STRONGEST WINDS IN THE AREA BETWEEN GABBS... 
  TONOPAH...AND ROUND MOUNTAIN.

* IMPACTS...GUSTY WINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
825 
WWUS75 KLKN 230044
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
544 PM PDT TUE MAR 22 2016

NVZ040-230145-
/O.CAN.KLKN.WI.Y.0010.000000T0000Z-160323T0500Z/
NORTHWESTERN NYE COUNTY-
544 PM PDT TUE MAR 22 2016

...WIND ADVISORY IS CANCELLED...

WINDS ARE DIMINISHING ACROSS NORTHERN NYE COUNTY THIS EVENING. THE
WIND ADVISORY HAS BEEN CANCELLED.

$$

LW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 21, 3:27 AM PDT, 11 hours 3 minutes earlier.

Area forecast discussion, Mar 21, 3:27 AM PDT, 11 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
327 AM PDT MON MAR 21 2016

.SYNOPSIS...INCREASING CLOUDS AND WINDS TODAY. LIGHT VALLEY RAIN
ACROSS NORTH-CENTRAL NEVADA THIS MORNING WILL EXPAND ACROSS THE
REGION TONIGHT WITH RAIN CHANGING TO SNOW. BREEZY CONDITIONS AGAIN
ON TUESDAY...WITH SNOW SHOWERS TAPERING OFF TUESDAY NIGHT. PERIODS
OF LIGHT PRECIPITATION ARE POSSIBLE ACROSS NORTHERN HUMBOLDT AND
ELKO COUNTIES THURSDAY INTO THE WEEKEND...OTHERWISE DRY WITH
WARMING TEMPERATURES INTO THE WEEKEND.

&&

.SHORT TERM...TODAY THROUGH WEDNESDAY. CURRENT RADAR IS PICKING UP
ON SOME LIGHT REFLECTIVITIES ACROSS THE EASTERN HALF OF HUMBOLDT
AND WESTERN THIRD OF ELKO COUNTY EARLY THIS MORNING. LIGHT VALLEY
RAIN AND MOUNTAIN SNOW IS EXPECTED TO CONTINUE OVER THIS AREA
INTO THE MID-MORNING HOURS...THEN SLOWLY EXPAND EASTWARD LATE
THIS MORNING INTO THIS AFTERNOON. INCREASED WINDS WILL BE THE MAIN
ISSUE TODAY...WITH STRONGEST WINDS EXPECTED ACROSS HUMBOLDT COUNTY
WHERE A WIND ADVISORY IS IN EFFECT FROM 11AM THROUGH 8PM. WEAK
INSTABILITY SETS UP ACROSS ELKO COUNTY THIS AFTERNOON WITH
ISOLATED THUNDERSTORMS POSSIBLE THROUGH SUNSET.

AS TROUGH ENERGY DIGS IN OVER THE INTER-MOUNTAIN WEST THIS EVENING
AND OVERNIGHT...PRECIPITATION WILL EXTEND FURTHER INTO CENTRAL
NEVADA WITH VALLEY RAIN CHANGING OVER TO SNOW. EXPECTING SOME
LIGHT SNOW ACROSS MOST VALLEY LOCATIONS BY SUNRISE TUESDAY
MORNING...WITH MORE LIGHT SNOW POSSIBLE THROUGH TUESDAY AFTERNOON.
VALLEY AREAS SHOULD RECEIVE BETWEEN A TRACE AND TWO INCHES OF SNOW
BY TUESDAY AFTERNOON. STRONG NORTHWESTERLY WINDS ALOFT TUESDAY
AFTERNOON AND EARLY EVENING WILL RESULT IN GUSTY TO LOCALLY WINDY
CONDITIONS. BEST CHANCE FOR WIND ADVISORY CONDITIONS ON TUESDAY
WILL BE THE TONOPAH AREA...WHERE NORTHWESTERLY WINDS CHANNEL.

COOL NORTHWESTERLY FLOW ALOFT TUESDAY NIGHT AS THE TROUGH EXITS
TO THE EAST LEAVING DRIER AIR OVER NEVADA. MAY SEE A FEW LIGHT
SHOWERS ON WEDNESDAY...MAINLY OVER EASTERN ELKO COUNTY.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. THE PERIOD COMMENCES
WITH A RIDGE OF HIGH PRESSURE OFF THE CA COAST WITH NORTHWEST
FLOW ALOFT OVER NV. A SHORT WAVE COMING DOWN THE FRONT SIDE OF
THIS RIDGE WILL CLIP NORTHEAST NV FOR A SLIGHT CHANCE OF SNOW
SHOWERS ACROSS NORTHERN ELKO COUNTY THURSDAY AND FRIDAY. BY
SATURDAY DIFFERENCES CROP UP IN THE MODELS. THE EURO BRINGS
ANOTHER CLIPPER ON SATURDAY WHILE THE GFS BUILDS IN A RIDGE. ON
SUNDAY THE GFS A LITTLE FASTER THAN THE EURO IN BRINGING IN NEXT
UPPER LOW SHOWING SHOWERS SPREADING INTO THE FAR NORTH LATE IN THE
DAY WHILE THE EURO ABOUT 12 HOURS SLOWER. HIGH TEMPS NEAR NORMAL
THROUGH THE PERIOD WITH HIGHS MOSTLY IN THE 50S.

&&

.AVIATION...AN APPROACHING STORM SYSTEM WILL SPREAD RAIN SHOWERS
INTO THE KWMC AND KEKO TERMINALS THIS AFTERNOON AND EVENING.
CONDITIONS ARE EXPECTED TO REMAIN VFR. SOUTHWEST WINDS WILL
INCREASE TO 15 TO 25 KTS GUSTING UP TO 35 KTS AT ALL TERMINALS
THIS AFTERNOON. RAIN WILL CHANGE TO SNOW AROUND 06Z AT THE KWMC
TERMINAL AND 09Z AT THE KEKO TERMINAL WITH CONDITIONS
DETERIORATING TO PERIODS OF IFR OR LOWER CONDITIONS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING
FOR HUMBOLDT COUNTY.

&&

96/91/91
Hazardous weather outlook, Mar 21, 2:36 AM PDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
236 AM PDT MON MAR 21 2016

NVZ030-031-033>041-220000-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS AND EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWEST ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
236 AM PDT MON MAR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH
CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA.

.DAY ONE...TODAY AND TONIGHT.

GUSTY WINDS ACROSS ACROSS NORTHERN AND CENTRAL NEVADA THIS
AFTERNOON. STRONGEST WINDS WILL BE ACROSS HUMBOLDT COUNTY WHERE A
WIND IS ADVISORY IS IN EFFECT FROM 11AM TO 8PM.

VALLEY RAIN AND MOUNTAIN SNOW WILL SPREAD ACROSS NORTHERN NEVADA
TODAY...WITH ISOLATED THUNDERSTORMS POSSIBLE OVER NORTH-CENTRAL
AND NORTHEASTERN NEVADA THIS AFTERNOON. PRECIPITATION WILL EXPAND
INTO CENTRAL NEVADA THIS EVENING AND OVERNIGHT AS SNOW LEVELS
LOWER TO VALLEY FLOORS. VALLEY SNOW TONIGHT SHOULD BE LESS THAN AN
INCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LIGHT SNOW
CONTINUES ACROSS MUCH OF NORTHERN AND CENTRAL NEVADA ON
TUESDAY...WITH MANY VALLEY AREAS RECEIVING AN ADDITIONAL HALF INCH
TO AN INCH OF SNOW BY TUESDAY EVENING. SHOWERS TAPER OFF TUESDAY
NIGHT. WINDS WILL BE GUSTY AGAIN ON TUESDAY...WITH POSSIBLE
ADVISORY LEVEL WINDS IN NORTHERN NYE COUNTY WHICH INCLUDES THE
TONOPAH AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

JR

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 2:36 AM PDTWind AdvisoryLKNHumboldt17 hr

Nearby

Wind Advisories in Nevada, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.